Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at May 6, 2019, 10:16 PM CDT for Morton County, Kansas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2019, 10:16 PM CDT (03:16 UTC)
- Expired
- May 7, 2019, 12:00 AM CDT
- In force
- 104 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Morton County, KS
The radar
The Dodge City radar (KDDC), 186 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2260 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.4
The text
As transmitted.
097
WGUS53 KDDC 070316
FFWDDC
KSC129-070915-
/O.NEW.KDDC.FF.W.0006.190507T0316Z-190507T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
1016 PM CDT Mon May 6 2019
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
South central Morton County in southwestern Kansas...
* Until 415 AM CDT.
* At 1016 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Elkhart.
LAT...LON 3708 10192 3716 10180 3713 10173 3700 10180
3699 10199 3699 10204
$$
MR1 follow-up statement
475
WGUS73 KDDC 070500
FFSDDC
Flash Flood Statement
National Weather Service Dodge City KS
1200 AM CDT Tue May 7 2019
KSC129-070510-
/O.CAN.KDDC.FF.W.0006.000000T0000Z-190507T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morton KS-
1200 AM CDT Tue May 7 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MORTON COUNTY IS
CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3708 10192 3716 10180 3713 10173 3700 10180
3699 10199 3699 10204
$$
GERARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at May 6, 6:18 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 6, 6:18 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 618 PM CDT Mon May 6 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Tuesday) Issued at 312 PM CDT Mon May 6 2019 Flood watch remains in effect for the southeast half or so of the forecast area, through Wednesday afternoon. In the near term, all convective allowing models continue with different spatial versions of thunderstorm clusters developing along either the both the dryline and the surface synoptic boundary late in the day (likely by 6 pm) and congealing into larger clusters while spreading east into central and south central Kansas. Expecting additional severe weather as well though the evening with significant hail threat, as well as isolated tornado and wind with greatest focus near the frontal boundary (Garden city to Rush county and south to the Highway 400 corridor. Expect convection to persist beyond midnight into the early morning hours especially in south central Kansas counties as the severe threat, (but not heavy rain) weakens. Severe convection chances look relatively high again for Tuesday as the models suggest not enough push southward of the boundary to get all of southwest Kansas out of the warm sector. By Tuesday we will have a strong upper vortex moving though the desert southwest states, while the 850mb from appears to shift slightly northward during the day, developing a surface low near the panhandles/Elkhart area by the overnight hours. .LONG TERM...(Tuesday night through Monday) Issued at 312 PM CDT Mon May 6 2019 By Wednesday, the front should move south of the region and bringing a haul of cooler air over the entire area for the remainder of the week. Stable high pressure settling across the area Thursday and Friday, resulting in cooler temperatures will eventually begin to slow recover as return winds develop int saturday, and showers and thunderstorm chances begin to return to the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 614 PM CDT Mon May 6 2019 Thunderstorms will develop across much of southwest and central Kansas later this evening, potentially affecting all terminals with gusty outflow winds and low vsbys due to periods of heavy rainfall. Meanwhile, low level stratus will continue to develop along and behind a frontal boundary as it pushes slowly south across western and central Kansas. Ongoing MVFR cigs at KHYS will persist through this evening with IFR cigs possible generally after 03Z as the stratus deck lowers overnight. MVFR, and eventually IFR cigs, are expected to develop in the vicinity of KGCK and KDDC later tonight with KLBL possibly affected toward daybreak Tuesday morning. Southerly winds 10 to 20kt will persist through mid/late evening south of a near stationary frontal boundary extending across southwest and central Kansas while northeast winds 10 to 20kt prevail north of the boundary. The boundary is projected to begin shifting southward overnight turning winds northeasterly 10 to 20kt across the remainder of southwest and central Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 67 55 69 / 70 70 80 30 GCK 51 63 50 63 / 70 60 70 40 EHA 52 68 50 64 / 30 50 50 20 LBL 55 70 53 68 / 40 70 70 20 HYS 49 59 51 62 / 90 70 80 60 P28 58 75 58 75 / 60 70 80 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for KSZ046-064>066- 078>081-087>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, May 6, 4:35 AM CDT, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 435 AM CDT Mon May 6 2019 KSZ030-031-043>046-061>066-074>081-084>090-070945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 435 AM CDT Mon May 6 2019 /335 AM MDT Mon May 6 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Severe thunderstorms will be possible this afternoon and early tonight across southwest and south central Kansas. Baseball size hail and wind gusts of 60 mph will be possible with some of these storms. A few tornadoes will also be possible. Periods of heavy rainfall from these storms overnight may result in ponding of water on roadways or poor drainage areas. Localize flash flooding can not be ruled out. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Significant risk * Non-thunderstorm wind: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Severe thunderstorms will be possible across portions of southwest and central Kansas Tuesday and Wednesday. Large hail, damaging winds, and heavy rainfall will be the main threats with the strongest storms. Tornadoes may be possible as well. Days 2-7 Hazards ---------------- * Tuesday - Flooding: Limited risk - Lightning: Significant risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will be required after 3 pm across southwest and south central Kansas. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, May 6, 8:37 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
837 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 SW LARNED 38.18N 99.11W
05/06/2019 E1.00 INCH PAWNEE KS STORM CHASER
&&Local storm report, May 6, 9:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ELKHART 37.00N 101.89W
05/06/2019 M1.00 INCH MORTON KS EMERGENCY MNGR
&&
RBLocal storm report, May 6, 9:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
939 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 2 NW INGALLS 37.84N 100.48W
05/06/2019 M1.00 INCH GRAY KS EMERGENCY MNGR
&&
RBLocal storm report, May 6, 9:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
957 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO 4 NNE LEWIS 37.99N 99.23W
05/06/2019 EDWARDS KS STORM CHASER
&&Local storm report, May 6, 10:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT MON MAY 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 ESE HUGOTON 37.17N 101.33W
05/06/2019 M1.00 INCH STEVENS KS STORM CHASER
&&
RBSpecial weather statement, May 6, 10:13 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Dodge City KS 1013 PM CDT Mon May 6 2019 KSZ030-045-070400- Trego KS-Ness KS- 1013 PM CDT Mon May 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND TREGO COUNTIES UNTIL 1100 PM CDT... At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm near Arnold, moving north at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wakeeney, Ransom, Collyer, Trego Center, Voda and Arnold. A Tornado Watch remains in effect until 100 AM CDT for west central Kansas. LAT...LON 3862 9993 3862 10015 3913 10015 3913 9968 TIME...MOT...LOC 0313Z 182DEG 24KT 3867 10000 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 50 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Morton, Stanton | 61 min |
| May 6, 7:26 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 18 min |
| May 6, 7:40 PM CDT | Special Weather Statement | DDC | Scott | 50 min |
| May 6, 7:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 54 min |
| May 6, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 45 min |
| May 6, 8:09 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 51 min |
| May 6, 8:27 PM CDT | Flash Flood Warning | DDC | Pawnee, Stafford | 4 hr |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 49 min |
| May 6, 8:43 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 47 min |
| May 6, 8:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 45 min |
| May 6, 8:50 PM CDT | Flash Flood Warning | DDC | Hodgeman, Pawnee | 4 hr |
| May 6, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Meade, Morton, Seward, Stevens | 46 min |
| May 6, 9:03 PM CDT | Flash Flood Warning | DDC | Morton | 3 hr |
| May 6, 9:14 PM CDT | Tornado Warning | DDC | Finney, Gray, Haskell | 31 min |
| May 6, 9:15 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 30 min |
| May 6, 9:24 PM CDT | Flash Flood Warning | DDC | Pawnee | 3 hr |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 48 min |
| May 6, 9:32 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Finney, Ford, Gray, Hodgeman, Lane and 1 more | 43 min |
| May 6, 9:44 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 31 min |
| May 6, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 45 min |
| May 6, 9:51 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 54 min |
| May 6, 9:51 PM CDT | Tornado Warning | DDC | Edwards | 24 min |
| May 6, 10:09 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 51 min |
| May 6, 10:10 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 50 min |
| May 6, 10:12 PM CDT | Tornado Warning | DDC | Edwards | 15 min |
| May 6, 10:13 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Finney, Ford, Gray, Hodgeman and 2 more | 47 min |
| May 6, 10:23 PM CDT | Flash Flood Warning | DDC | Edwards, Pawnee | 2 hr |
| May 6, 10:28 PM CDT | Special Weather Statement | DDC | Rush | 47 min |
| May 6, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 24 min |
| May 6, 10:48 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Kiowa, Pawnee, Pratt, Stafford | 57 min |
| May 6, 11:01 PM CDT | Special Weather Statement | DDC | Stanton | 44 min |
| May 6, 11:11 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Rush, Stafford | 49 min |
| May 6, 11:13 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 47 min |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 16 min |
| May 7, 12:25 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee, Stafford | 12 hr |
| May 7, 4:12 AM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 63 min |
| May 7, 10:27 AM CDT | Special Weather Statement | DDC | Comanche | 48 min |
| May 7, 11:13 AM CDT | Special Weather Statement | DDC | Comanche | 32 min |
| May 7, 11:43 AM CDT | Special Weather Statement | DDC | Comanche | 47 min |
| May 7, 12:22 PM CDT | Areal Flood Warning | DDC | Edwards, Pawnee, Stafford | 24 hr |
| May 7, 12:27 PM CDT | Special Weather Statement | DDC | Comanche | 33 min |
| May 7, 2:10 PM CDT | Special Weather Statement | DDC | Pratt | 35 min |
| May 7, 2:47 PM CDT | Special Weather Statement | DDC | Stevens | 28 min |
| May 7, 3:06 PM CDT | Flash Flood Warning | DDC | Pratt | 6 hr |
| May 7, 3:18 PM CDT | Special Weather Statement | DDC | Seward | 27 min |
| May 7, 4:34 PM CDT | Special Weather Statement | DDC | Comanche | 26 min |
| May 7, 5:03 PM CDT | Special Weather Statement | DDC | Clark | 27 min |
| May 7, 5:06 PM CDT | Special Weather Statement | DDC | Barber | 24 min |
| May 7, 5:41 PM CDT | Special Weather Statement | DDC | Ford | 34 min |
| May 7, 5:53 PM CDT | Special Weather Statement | DDC | Meade | 37 min |
| May 7, 5:59 PM CDT | Flash Flood Warning | DDC | Clark | 4 hr |
| May 7, 6:25 PM CDT | Special Weather Statement | DDC | Kiowa | 35 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.